EconPapers    
Economics at your fingertips  
 

R&D Spillovers and Product Market Competition

Sukhdeep Singh ()
Additional contact information
Sukhdeep Singh: Institute of Development Studies Kolkata (IDSK)

Journal of Quantitative Economics, 2022, vol. 20, issue 2, No 5, 379-399

Abstract: Abstract The paper builds a theoretical framework suggesting that the product market competition may affect the benefits accruing to the firms from intra-industry R&D spillovers. We have used dynamic panel data modelling (system-GMM estimator) to test our hypothesis to avoid possible endogeneity. The empirical analysis based on panel data of Indian manufacturing firms supports the earlier findings that significant R&D spillovers are present in the Indian manufacturing industry. More importantly, the findings suggest that the product market competition may determine the extent of spillovers emanating from R&D investments. However, the results depend on the choice of the parameter used to measure the level of competition. When Price–Cost Margin (PCM) is used, we find that stronger R&D spillovers are present among the firms operating under low competition. The results are contrary to this when PCM is replaced by the Herfindahl–Hirschman Index (HHI).

Keywords: R&D spillovers; Product market competition; Indian manufacturing industry (search for similar items in EconPapers)
Date: 2022
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://link.springer.com/10.1007/s40953-022-00286-y Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:jqecon:v:20:y:2022:i:2:d:10.1007_s40953-022-00286-y

Ordering information: This journal article can be ordered from
http://www.springer.com/economics/journal/40953

DOI: 10.1007/s40953-022-00286-y

Access Statistics for this article

Journal of Quantitative Economics is currently edited by Dilip Nachane and P.G. Babu

More articles in Journal of Quantitative Economics from Springer, The Indian Econometric Society (TIES) Contact information at EDIRC.
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2022-07-30
Handle: RePEc:spr:jqecon:v:20:y:2022:i:2:d:10.1007_s40953-022-00286-y